ArticleClinical nephrology. Case studies2023
Vancomycin- and piperacillin-induced acute interstitial nephritis in a patient with lupus: A case report showcasing rapid decline in renal function.
Article in Clinical nephrology. Case studies, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 3 citations in OpenAlex.
- Acute Kidney Injury Associated with the Concomitant Use of Vancomycin and Piperacillin-Tazobactam.Drug design, development and therapy · 2025Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 3 institutions in 2 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Drug-induced acute interstitial nephritis (AIN) presents as acute kidney injury (AKI) with the use of certain offending drugs. Antibiotics, such as β-lactams, trimethoprim-sulfamethoxazole, fluoroquinolones, and rifampin, account for up to 50% of drug-induced AIN cases. The onset of drug-induced AIN following drug exposure usually ranges from few days to several weeks or months. We present a patient with lupus who had rapid decline in renal function with a single dose of vancomycin and piperacillin-tazobactam (VPT) administration, termed as the "workhorse" regimen at many institutions. In addition, she did not exhibit many clinical and laboratory signs of AIN, making diagnosis challenging. Prompt kidney biopsy and early steroid therapy had a critical role in recovery of the patient's renal function. The median duration for renal impairment in vancomycin-induced AIN is 26 days. Onset of AKI is usually rapid from VPT, within 3 - 5 days of drug exposure. However, the severity of AKI is often low, in contrast to this patient whose AKI reached a stage 3 (AKIN/KDIGO) within 2 days from drug exposure. This study highlights the nephrotoxic potential of piperacillin, especially when used along with vancomycin, concurrent with recent evidence. Within rising antibiotic usage rates, is important to consider AIN in the differential diagnosis of rapidly declining AKI, especially with the combined use of VPT.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.